Superyacht chefs set to compete at Yacht Club de Monaco
Under the aegis of its La Belle Classe Academy training centre, dedicated to those involved in the luxury yacht sector, the Yacht Club de Monaco and Bluewater have joined forces to organise a competition for superyacht chefs on 5th April.
“L’Art de Vivre la Mer is our motto. In keeping with the competition that we organise for chefs every two years during Monaco Classic Week – La Belle Classe, we want to pay tribute to these professionals who put their talents and culinary artistry at the service of owners. Promoting yachting professions is an important objective for us as part of the Monaco, Capital of Yachting project,” explains Bernard d’Alessandri, General Secretary of the Yacht Club de Monaco.
Chaired by HSH Prince Albert II, the Jury comprises big names such as Stéphane Raimbault, two Michelin stars since the age of 24 who runs the Oasis restaurant in Mandelieu la Napoule; Jacques Maximin two-time Chef of the Year and Meilleur Ouvrier de France, who has notched up numerous Michelin stars since 1974 and a top 19.5/20 score for 10 years in the Gault et Millaut guide; Michelin star chef Patrick Raingeard in charge at Cap Estel in Eze; Philippe Joannés Meilleur Ouvrier de France who orchestrates the Fairmont Monte Carlo hotel restaurants; and globe-trotting Cédric Seguela, founder of the Secrets de Cuisine culinary school who trains superyacht chefs.
For the 2018 edition, nine chefs will go head-to-head from yachts over 30m.
On the programme: three rounds of 30 minutes when three chefs each prepare an original dish from a selection of surprise ingredients. Contestants will be judged on their creativity, use of produce, presentation and of course taste. At the end of each round, one chef will go through to the grand finale when finalists have 45 minutes to prepare two outstanding courses.
Peter Bennett, founder and Managing Director of bluewater comments “we are delighted to partner with YCM for the first time with our world famous Superyacht Chef Competition. Now in its 9th year, we are continually amazed at the talent of the yacht chefs and what they are able to create from a limited selection of surprise ingredients, in just 30 minutes. The competition is growing, the pressure is on, and with this exciting jury line-up we hope the chefs are ready to create dishes that will make them stand out from the rest.”
The competition takes place at the Yacht Club de Monaco, supported by its chef, Christian Plumail, and is open to the public. Gourmet fans can watch the chefs compete at workstations replicating the reduced kitchen areas they operate in on yachts. It should not cause any “nightmares in the kitchen” for experienced professionals used to pulling culinary delights out of the hat in all conditions.
12.30 – 1.00pm: Round 1 // Three chefs: 30 minutes to prepare 1 main course. Each chef must present two dishes.
1.00-1.20pm: tastings and deliberations by the Jury who will select one competitor.
1.20-1.50pm: Round 2 // Three chefs: 30 minutes to prepare 1 main course. Each chef must present two dishes.
1.50-2.10pm: tastings and deliberations by the Jury who will select one competitor.
2.10-2.40pm: Round 3 // Three chefs: 30 minutes to prepare 1 main course. Each chef must present two dishes.
2.40-3.00pm: tastings and deliberations by the Jury who will select one competitor.
3.00-3.45pm: three finalists have 45 minutes to prepare 2 courses: 1 main and 1 dessert – Each chef must present three dishes.
3.45-4.05pm: tastings and deliberations by the Jury.
By mail : Academy@ycm.org
By telephone : +377 93 10 70 08